MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 3 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 3 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll solex catheter in complaint will not be returned for physical investigation.However, the customer did not report any malfunction or issues with the catheter or the temperature management procedure.It is not known at this time if the patient's bad condition after the first cardiac arrest was due to the complications related to cardiac arrest or the temperature management procedure.Survival rate in post-cardiac arrest patients is about 5-10%.Removal of the catheter probably did not contribute to the patient's death.Based on available information and internal medical safety assessment, the patient's death was related to the patient's critical clinical condition.
 
Event or Problem Description
A (b)(6) years old female patient was admitted after cardiac arrest and was placed on ivtm therapy for hypothermia in (b)(6) 2018.A solex catheter (ln unknown) was inserted into the patient's right internal jugular vein smoothly.Dwell time was 7 days.The patient was on deep vein thrombosis prophylaxis using heparin standard high dose.It was reported that the patient was in a bad condition.Ten minutes after removal of solex catheter, the patient went in cardiac arrest again and immediately was treated with cpr but unsuccessfully.Patient reported expired.The user not sure if second cardiac arrest was related to the removal of solex catheter but the doctor stated that the patient was in a bad condition during treatment.

Brand Name
ZOLL IVTM SOLEX 3 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8005818
Report Number3010617000-2018-01081
Device Sequence Number1311917
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0671-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR